Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 23, 2014, 9:15 AM CST for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2014, 9:15 AM CST (15:15 UTC)
- Expired
- Dec 23, 2014, 10:00 AM CST
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS54 KLCH 231515
SVRLCH
LAC011-019-TXC351-361-231600-
/O.NEW.KLCH.SV.W.0085.141223T1515Z-141223T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
915 AM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...DEWEYVILLE...BON WEIR...
NORTHEASTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SINGER...MERRYVILLE...FIELDS...
NORTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES STARKS...
* UNTIL 1000 AM CST
* AT 916 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES WEST OF DEWEYVILLE...
MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRIGHTS SETTLEMENT...DEVILS POCKET...OLD SALEM...BANCROFT...ORETTA
AND BIVENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3085 9363 3061 9333 3014 9380 3034 9390
3044 9389
TIME...MOT...LOC 1516Z 215DEG 35KT 3033 9385
$$
273 follow-up statements
280
WWUS54 KLCH 231523
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 AM CST TUE DEC 23 2014
TXC361-231533-
/O.CAN.KLCH.SV.W.0085.000000T0000Z-141223T1600Z/
ORANGE TX-
923 AM CST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY IS
CANCELLED...
LAT...LON 3085 9363 3061 9333 3024 9371 3024 9372
3034 9390 3044 9389
TIME...MOT...LOC 1523Z 219DEG 34KT 3037 9379
$$
LAC011-019-TXC351-231600-
/O.CON.KLCH.SV.W.0085.000000T0000Z-141223T1600Z/
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-
923 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR SOUTHERN NEWTON COUNTY...AND NORTHWESTERN CALCASIEU AND
SOUTHWESTERN BEAUREGARD PARISHES...
AT 922 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR DEVILS
POCKET..MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRIGHTS
SETTLEMENT...STARKS...OLD SALEM...BANCROFT...FIELDS...BIVENS...
ORETTA...SINGER...MERRYVILLE AND BON WEIR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.
&&
LAT...LON 3085 9363 3061 9333 3024 9371 3024 9372
3034 9390 3044 9389
TIME...MOT...LOC 1523Z 219DEG 34KT 3037 9379
$$
BRAZZELL781
WWUS54 KLCH 231533
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
933 AM CST TUE DEC 23 2014
LAC011-019-TXC351-231600-
/O.CON.KLCH.SV.W.0085.000000T0000Z-141223T1600Z/
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-
933 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR SOUTHERN NEWTON COUNTY...AND NORTHWESTERN CALCASIEU AND
SOUTHWESTERN BEAUREGARD PARISHES...
AT 930 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR DEVILS POCKET..MOVING NORTHEAST AT 40
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD
SALEM...BANCROFT...FIELDS...BIVENS...ORETTA...SINGER...MERRYVILLE AND
BON WEIR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3061 9333 3024 9371 3037 9383 3044 9389
3085 9363
TIME...MOT...LOC 1533Z 219DEG 34KT 3044 9371
$$
BRAZZELL595
WWUS54 KLCH 231543
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 AM CST TUE DEC 23 2014
LAC011-019-TXC351-231600-
/O.CON.KLCH.SV.W.0085.000000T0000Z-141223T1600Z/
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-
943 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR SOUTHERN NEWTON COUNTY...AND NORTHWESTERN CALCASIEU AND
SOUTHWESTERN BEAUREGARD PARISHES...
AT 940 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF FIELDS..MOVING NORTHEAST
AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BANCROFT...BIVENS...SINGER...ORETTA...MERRYVILLE AND BON WEIR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3061 9333 3030 9369 3046 9376 3054 9383
3085 9363
TIME...MOT...LOC 1542Z 231DEG 28KT 3046 9364
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:52 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 23, 5:52 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CST TUE DEC 23 2014
.AVIATION...UPPER LEVEL INSTABILITY IS COMBINING WITH TRAPPED LOW
LEVEL MOISTURE TO PRODUCE CONDITIONS RANGING FROM VLIFR TO VCTS
WHICH IS CURRENTLY AFFECTING LFT AND ARA TERMINALS BUT WILL SPREAD
TO THE REMAINING TERMINALS THIS MORNING AS A COLD FRONT APPROACHES
SLOWLY OUT OF THE NORTHWEST. MVFR WITH VCTS THIS AFTERNOON EXCEPT
IFR CONTINUING AROUND BPT AND LCH.
WINDS SHIFT TO NWLY AND GUSTY AS THE FRONT MOVES THROUGH THIS
EVENING. BPT SHOULD SEE VFR BY EARLY EVENING...THE REMAINING
TERMINALS WILL TAKE CONSIDERABLY LONGER DUE TO THE SLOW MOVEMENT
OF THE TRAILING H7 TROF WITH VFR AFTER MIDNIGHT.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 446 AM CST TUE DEC 23 2014/
DISCUSSION...
EXTENDING THE DENSE FOG ADVISORY UNTIL 10 AM FOR THE ENTIRE REGION
EXCEPT ST MARY AND LOWER ST MARTIN PARISHES. AS THE FRONT MOVES
INTO OUR EAST TEXAS REGION THIS MORNING...MAY BE DROPPING THE DENSE FOG
ADVISORY EARLIER IN THAT AREA.
PREV DISCUSSION... /ISSUED 331 AM CST TUE DEC 23 2014/
DISCUSSION...
QUITE AN INTERESTING FORECAST GOING OUT THIS EARLY AM. DENSE FOG
IN PARTS OF SE TX AND WESTERN LA...EXTENDING OVER THE COASTAL
WATERS. AT THE SAME TIME...A LINE OF SHOWERS AND THUNDERSTORMS HAS
BEEN INTENSIFYING FROM NEAR THE COAST OF VERMILION
PARISH...EXTENDING NORTHEAST ACROSS PARTS OF IBERIA AND ST MARY
PARISHES.
EXPECTING THE DENSE FOG TO DISSIPATE THIS MORNING...AND SHOWER AND
THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE THROUGH THE
MORNING...WITH WIDESPREAD COVERAGE THIS AFTERNOON...ESPECIALLY IN
SOUTH CENTRAL LA. SPC HAS SOUTHERN AND CENTRAL LA IN A SLIGHT RISK
FOR SEVERE STORMS TODAY...BUT THE BIG QUESTION IS WILL WE HAVE THE
INSTABILITY IN PLACE FOR THIS TO HAPPEN. AT THIS POINT...IT STILL
LOOKS LIKE AREAS FROM SOUTH CENTRAL LOUISIANA EASTWARD WILL HAVE THE BEST
CHANCES...WHILE THE THREAT WILL BE LOWER IN CENLA...SW LA...AND SE
TX DUE TO LIMITED INSTABILITY.
RAIN WILL BE ENDING THIS EVENING ACROSS THE REGION...AND A COOLER
AND DRIER PATTERN IS SET UP THROUGH CHRISTMAS. IN FACT...COULD SEE
SOME FREEZING TEMPERATURES IN PARTS OF EAST TEXAS AND CENTRAL
LOUISIANA CHRISTMAS MORNING.
BY THIS WEEKEND...RAIN RE-ENTERS THE FORECAST. THERE IS STILL A
LARGE SPREAD OF MODEL GUIDANCE ON THE TIMING...COVERAGE...AND RAIN
TOTALS FOR THIS EVENT...SO GOING WITH A CONSENSUS BLEND AT THIS TIME.
MARINE...
DENSE FOG THIS MORNING WILL GIVE WAY AS A COLD FRONT MOVES ACROSS
THE COASTAL WATERS THIS AFTERNOON AND EVENING. BEHIND THE
FRONT...WINDS WILL GET RATHER STRONG...SO WILL BE ISSUING SMALL
CRAFT ADVISORIES...STARTING IN THE WESTERN REGION THIS
AFTERNOON...AND EXTENDING EASTWARD THIS EVENING. WINDS AND SEAS
SHOULD FALL BELOW CRITERIA BY WEDNESDAY EVENING.
SOMETHING ELSE TO MONITOR WILL BE WATER LEVELS. COULD SEE LOW
WATER ADVISORIES ISSUED FOR WEDNESDAY IF THE CURRENT WIND FORECAST
HOLDS TRUE. THIS COULD IMPACT MARINE SHIPPING OPERATIONS IN THE
SABINE-NECHES AND CALCASIEU WATERWAYS. WILL BE REVISITING THIS
SCENARIO WITH THIS AFTERNOONS FORECAST PACKAGE.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 68 43 55 35 59 / 80 30 10 10 10
KBPT 67 42 55 35 60 / 70 20 10 0 10
KAEX 65 41 52 32 57 / 80 40 10 10 10
KLFT 71 46 55 35 59 / 100 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST.
MARTIN...VERMILION...VERNON...WEST CAMERON.
TX...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
NEWTON...TYLER.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
SABINE LAKE...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST WEDNESDAY FOR
THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Dec 23, 4:30 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CST TUE DEC 23 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 241200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 430 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTER SOME MORNING FOG...SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH MIDDAY AND CONTINUE THROUGH THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...PRIMARILY IN SOUTH CENTRAL LOUISIANA. THIS ACTIVITY SHOULD END TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHRISTMAS MORNING COULD SEE FREEZING TEMPERATURES ACROSS PARTS OF EAST TEXAS AND CENTRAL LOUISIANA. THE NEXT COLD FRONT PASSAGE THIS WEEKEND COULD PRODUCE SOME SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING OR AFTERNOON. GMZ430-432-435-450-452-455-470-472-475-241200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 430 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL END THIS MORNING...WHILE SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE. SOME OF THE STORMS COULD BE STRONG THIS AFTERNOON. ACTIVITY WILL DECREASE THIS EVENING...BUT STRONG WINDS BEHIND THE COLD FRONT WILL KEEP THE MARINE WATERS HAZARDOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTH OR NORTHWEST WINDS ON WEDNESDAY WILL WEAKEN WEDNESDAY EVENING. DUE TO THE STRONG WINDS...LOW WATER ADVISORIES FOR THE SABINE-NECHES AND CALCASIEU WATERWAYS MAY BE NECESSARY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Dec 23, 4:42 AM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CST TUE DEC 23 2014
LAZ045-053-054-231115-
UPPER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
442 AM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 515 AM CST...
AT 438 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF JEANERETTE...MOVING
NORTHEAST AT 40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOREAUVILLE
AND LAKE FAUSSE POINTE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2984 9168 2993 9183 3027 9159 3025 9158
3025 9153 3018 9146 3011 9146 3011 9139
3008 9136 3007 9136
SWEENEYSpecial weather statement, Dec 23, 8:41 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CST TUE DEC 23 2014
LAZ033-043>045-052-053-074-231545-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION
LA-IBERIA LA-EAST CAMERON LA-
841 AM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION...IBERIA...ST. MARTIN AND CAMERON PARISHES UNTIL
945 AM CST...
AT 833 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF PECAN ISLAND...
MOVING NORTHEAST AT 40 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FORKED ISLAND...INTRACOASTAL CITY...ESTHER...WRIGHT...KAPLAN
AND HENRY.
THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2958 9261 3042 9230 3014 9177 2983 9198
2979 9199 2978 9204 2972 9215 2976 9212
2978 9213 2976 9220 2973 9221 2971 9218
2953 9231
K.KUYPERSpecial weather statement, Dec 23, 8:50 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 850 AM CST TUE DEC 23 2014 TXZ201-215-216-261-262-231545- HARDIN TX-JEFFERSON TX-ORANGE TX-SOUTHERN JASPER TX- SOUTHERN NEWTON TX- 850 AM CST TUE DEC 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NEWTON...JEFFERSON... ORANGE AND JASPER COUNTIES UNTIL 945 AM CST... AT 842 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF BEAUMONT...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROSE CITY...VIDOR...LAKEVIEW...PINE FOREST...WEISS BLUFF AND EVADALE. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3036 9407 3020 9373 2998 9400 3010 9423 K.KUYPER
Local storm report, Dec 23, 8:59 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
859 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL VIDOR 30.13N 94.00W
12/23/2014 E0.50 INCH ORANGE TX PUBLIC
HAIL IN VIDOR LASTED AROUND 5 MIN AND RANGED FROM 1/4 TO
1/2 INCH IN DIAMETER
&&
ATINGLERSpecial weather statement, Dec 23, 9:11 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 911 AM CST TUE DEC 23 2014 LAZ030-041-TXZ216-260>262-231615- NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX- SOUTHERN JASPER TX-SOUTHERN NEWTON TX- 911 AM CST TUE DEC 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...ORANGE AND JASPER COUNTIES UNTIL 1015 AM CST... AT 907 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF HARTBURG...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HARTBURG... DEWEYVILLE...DEVILS POCKET AND OLD SALEM. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3060 9375 3047 9352 3022 9378 3031 9395 K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:07 AM CST | Marine Dense Fog Advisory | LCH | 11 hr | |
| Dec 23, 2:33 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 7 hr |
| Dec 23, 4:42 AM CST | Special Weather Statement | LCH | Saint Martin | 33 min |
| Dec 23, 8:41 AM CST | Special Weather Statement | LCH | Lafayette, Vermilion | 64 min |
| Dec 23, 9:06 AM CST | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 24 min |
| Dec 23, 9:15 AM CST | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 45 min |
| Dec 23, 9:24 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry | 36 min |
| Dec 23, 9:29 AM CST | Tornado Warning | LCH | Lafayette, Saint Martin, Vermilion | 46 min |
| Dec 23, 9:40 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 65 min |
| Dec 23, 9:52 AM CST | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 38 min |
| Dec 23, 9:54 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 51 min |
| Dec 23, 10:02 AM CST | Special Marine Warning | LCH | 58 min | |
| Dec 23, 10:11 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 64 min |
| Dec 23, 10:12 AM CST | Small Craft Advisory | LCH | 32 hr | |
| Dec 23, 10:25 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 50 min |
| Dec 23, 10:29 AM CST | Tornado Warning | LCH | Allen, Beauregard | 31 min |
| Dec 23, 10:31 AM CST | Special Weather Statement | LCH | Evangeline | 59 min |
| Dec 23, 10:43 AM CST | Special Marine Warning | LCH | 62 min | |
| Dec 23, 10:58 AM CST | Special Weather Statement | LCH | Acadia | 62 min |
| Dec 23, 11:08 AM CST | Special Weather Statement | LCH | Cameron | 67 min |
| Dec 23, 11:15 AM CST | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 45 min |
| Dec 23, 11:25 AM CST | Special Weather Statement | LCH | Beauregard | 50 min |
| Dec 23, 11:29 AM CST | Special Weather Statement | LCH | Jefferson Davis | 46 min |
| Dec 23, 11:32 AM CST | Severe Thunderstorm Warning | LCH | Cameron | 36 min |
| Dec 23, 11:44 AM CST | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| Dec 23, 11:44 AM CST | Gale Warning | LCH | 18 hr | |
| Dec 23, 11:44 AM CST | Small Craft Advisory | LCH | 30 hr | |
| Dec 23, 11:52 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 20 min |
| Dec 23, 12:02 PM CST | Special Weather Statement | LCH | Acadia | 58 min |
| Dec 23, 12:05 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 25 min |
| Dec 23, 12:16 PM CST | Special Weather Statement | LCH | Vernon | 29 min |
| Dec 23, 12:35 PM CST | Special Weather Statement | LCH | Acadia, Lafayette, Vermilion | 40 min |
| Dec 23, 12:59 PM CST | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 25 min |
| Dec 23, 1:14 PM CST | Special Weather Statement | LCH | Saint Landry | 31 min |
| Dec 23, 1:40 PM CST | Areal Flood Advisory | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 110 min |
| Dec 23, 3:21 PM CST | Special Weather Statement | LCH | Saint Martin | 24 min |
| Dec 23, 3:30 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 29 hr |
| Dec 23, 5:20 PM CST | Low Water Advisory | LCH | 22 hr | |
| Dec 23, 8:50 AM CST | Special Weather Statement | LCH | Orange | 55 min |
| Dec 23, 9:11 AM CST | Special Weather Statement | LCH | Orange | 64 min |
| Dec 23, 10:02 AM CST | Special Weather Statement | LCH | Hardin | 43 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.